MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE

BECTON DICKINSON MEDICAL (SINGAPORE) BD HYPOINT¿ HYPODERMIC NEEDLE
Catalog Number 300255
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.Multiple lot numbers: there were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 7051465.Medical device expiration date: 2022-02-28.Device manufacture date: 2017-03-15.Medical device lot #: 7051476.Medical device expiration date: 2022-02-28.Device manufacture date: 2017-03-15.A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that a bd hypoint¿ hypodermic needle was leaking before use.
 
Event or Problem Description
It was reported that a bd hypoint¿ hypodermic needle was leaking before use.
 
Additional Manufacturer Narrative
H.6.Investigation summary: dhr- no notification was raised for this defect for the past year.No similar non-conformance was detected during in-process inspection.Preventative maintenance and machine history records were reviewed.No related machine issue found during production.Returned photos do not show leakage or tight shield pull.Returned samples do not observe tight shield pull.The hub rib od and snap fit id from hypoint shield which may influence tight shield pull were measured and the result is passed.For leakage, it occurred between the needle hub and syringe.Luer taper inspection was performed and result is passed.The returned samples were performed measurement on the snap fit id (hypoint shield) and hub rib od(hypodermic hub) which may influence the shield pull force experience.The measurement results are within specification.Shield pull force was performed and force is within specification as per sc30.Conclusion: unconfirmed: bd was not able to duplicate or confirm the customer's indicated failure mode.The functional test and relevant measurements on the product components which may influence shield removal experience were performed and result is passed.A graph was plotted to review the shield pull force produced before and after the affected production batches.There is no abnormal trend for the affected batches and the max shield pull force were controlled under 2.5lbs.For leakage, the luer taper may influenced this non-conformance.Inspection was performed and result is passed.

Brand Name
BD HYPOINT¿ HYPODERMIC NEEDLE
Common Device Name
NEEDLE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore
MDR Report Key8233344
Report Number8041187-2018-00512
Device Sequence Number11240409
Product Code FMI
UDI-Device Identifier00382903002559
UDI-Public00382903002559
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K070440
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number300255
Device Lot NumberSEE H.10.
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date01/10/2019
Supplement Report FDA Received Date01/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;